... (mini-stroke) but it was a total short term loss of memory. this lasted for about 8 hours , but she does not remember a thing during that time. We just found out she has been taking phenteramine for the last 4 months and has lost 45lbs in that time. Could this medicaine have caused that?
(phenteramine) is a appetite suppressant which means people take it to lose weight. It can cause a dangerously high blood pressure which in turn can be a reason for the stroke so the answer yes it can indirectly cause stoke, Sorry about your friend I hope they get well
Your friend, having had a TIA, has about a 35% chance of having a full stroke within the next 5 years. So be sure that she talks to a doctor about things that she should do to avoid having that stroke. The doctor will probably tell her to monitor her blood pressure and not to smoke. There are other things as well. Plus have her tell her family to watch out for any stroke symptoms. I am very tuned in to my body and didn't have any idea that paralysis on one side of my body and not being able to talk were major red flags. Strokes can impair any judgment. So it's important for anyone close to her to know to call an ambulance immediately so that she can possibly get a medication which will undo the stroke disabilities. Good luck to her.
- Phentermine Information for Consumers
- Phentermine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phentermine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2012 • 1 answer
Updated 28 Oct 2012 • 2 answers
Updated 16 Dec 2012 • 3 answers
Updated 4 Feb 2014 • 1 answer
Updated 26 Oct 2018 • 1 answer